MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US SIGMA FEM ADAPTER NEUTRAL BOLT; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Model Number 96-0783
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Knee replacement tc3 surgery 8 years ago with stem and sleeves both tibia and femur.Adapter and bolt is broken.Femur had no contact.Sleeve very well fixated.Patient status/ outcome / consequences --> yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> extraction of the implants, surgery with spacer and planned for lps revision., was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: --> unknown, if yes, describe --> extraction of the implants, surgery with spacer and planned for lps revision., is the patient part of a clinical study --> unknown, ip-(b)(4) device property of -->none, device in possession of -->none, ip-(b)(4) device property of -->none, device in possession of -->none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.--> true.
 
Event or Problem Description
Additional information was received and stated the following: the femur was confirmed to be loose.There was no damage on the sleeve, it was well fixed in the bone.There were no patient adverse consequences reported.Dor: (b)(6) 2023.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5, d6b if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9 and d10 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary : knee replacement tc3 surgery 8 years ago with stem and sleeves both tibia and femur.Adapter and bolt is broken.Femur had no contact.Sleeve very well fixated.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection found the device broken at the start of the threaded part of the shaft, the fractured surface can be seen smooth and polished, suggesting high cycle low stress fatigue fracture.With the information provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the sigma fem adapter neutral bolt may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the [sigma fem adapter neutral bolt] would contribute to the complained device issue.  based on the investigation findings, the potential cause cannot be established with the information provided, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device lot# 659119, and no nonconformances or manufacturing irregularities were identified.

Brand Name
SIGMA FEM ADAPTER NEUTRAL BOLT
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17313392
Report Number1818910-2023-14076
Device Sequence Number17161263
Product Code JWH
UDI-Device Identifier10603295233930
UDI-Public10603295233930
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K060515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0783
Device Catalogue Number960783
Device Lot Number659119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Supplement Date Received by Manufacturer07/18/2023
10/10/2023
10/18/2023
11/22/2023
11/29/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date07/27/2023
10/11/2023
11/01/2023
11/28/2023
11/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT REVISION CEM TIB TRAY SZ 3; MBT REVISION CEM TIB TRAY SZ 3; MBT TRAY SLEEVE POR M/L 45MM; MBT TRAY SLEEVE POR M/L 45MM; S-ROM*SLEEVE PRX ZTT, 20D-SML; S-ROM*SLEEVE PRX ZTT, 20D-SML; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER 5 DEGREE; SIGMA FEM ADAPTER NEUTRAL BOLT; TC3 RP TIBIAL INSERT S3,12.5; UNIVERSAL FEM SLV DIS POR 40MM; UNIVERSAL FEM SLV DIS POR 40MM; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X12MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED; UNIVERSAL STEM 75X16MM FLUTED; UNK COMPETITOR CEMENT; UNK COMPETITOR CEMENT; UNK KNEE FEMORAL SIGMA; UNK KNEE FEMORAL SIGMA; UNK PATELLA TRIAL; UNKNOWN KNEE FEMORAL STEM; UNKNOWN KNEE FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown